Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Viral keratitis in eyes. Prescribed acivir, flubigate, moxyblue-d, itching. Treatment?

Dear Doctor, I got viral keratitis in eyes as told by my doctor, he initially provided me Acivir & Flubigate ,after 10-12 days he said that eyes are alright and discontinue use of above medicine and start using moxyblue d, but i got itching in eyes and he changed my prescription from moxy blue to Gatilox DM and soft tears ..Is it alright in viral keratitis.
Asked On : Sat, 22 Sep 2012
Answers:  1 Views:  175
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Ophthalmologist 's  Response
Viral keratitis is treated by antiviral drugs like acivir eye ointment. Acivir eye ointment has to be used only for 10-14 days as prolonged usage of Acyclovir or Acivir will lead to corneal epithelial damage like punctate keratopathy and usually viral epithelial keratitis usually heals by 14 days or 2 weeks.
Moxy blue D and Gatilox DM eye drops contain dexamethasone a potent steroid and its use should be restricted in viral keratitis as viral keratitis may exaceberate with the use of steroids. The only indication for use of steroid eye drops in viral keratitis is the presence immunologically mediated disciform keratitis. Hence steroid eye drops especially in viral keratitis should be used with precaution and under the supervision of ophthalmologist. So please do consult your ophthalmologist for further treatment.
Thank you
Answered: Tue, 30 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor